NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
HRT and periods
I am 60 years old and had my last period at 56. I am on Climagest 1mg and sometimes at the start of a new pack I have a slight period and also slight period pains. Is this a problem and should I be thinking of coming off HRT.
Climagest is a cyclic (sometimes called sequential) form of hormone therapy. In a one month pack there will be estrogen only pills and estrogen plus a progestogen pills. This pattern mimics a woman's menstrual cycle. At the end of the pack it is not uncommon for a woman to have a little bleeding. If it bothers you, you could check to be sure you are on the lowest dose or request to try a continuous dose pill. With the continuos method every pill contains both estrogen and a progestogen. Many women do not bleed at all on this regimen.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati